PDA

View Full Version : Anesthesia/Pain Med and nausea



ShariMSU
03-07-2010, 12:51 PM
My surgery is scheduled for April 22. I know this is a minor worry, but I get nausea so very easy and after shoulder surgery years ago, I was sick as soon as I woke up. The thought of throwing up with medal rods in my back is frightening. They are telling me they can control this with anti-nausea medicine. Has this worked for others that have had surgery and get sick easy? Thanks in advance for your input.

titaniumed
03-07-2010, 01:11 PM
Shari

Yes. I have requested extra "antiemetics" with the anesthesiologist on my gall bladder removal surgery. It worked well.

They usually visit you before going in to ask about being allergic to things.

http://en.wikipedia.org/wiki/Antiemetics

Hmmm. Cannibis is on the list. I didnít know that. I wonder if they blow smoke down the tube? LOL (Some humor for today)

Actually, vomiting, coughing, AND sneezing are things that will happen in your recovery, and are a little scary in the beginning. I had the most problems with sneezing. After awhile, its not a problem.

Laughing can be painful. I have to control my comedic input here due to that issue.

Yes, this is minor.
Ed

Singer
03-07-2010, 03:43 PM
I remember very little about waking up in ICU but I DO remember feeling sick and telling the nurse I felt like I was going to throw up. She said "Okay, in about 20 seconds you'll feel better" -- then put something in my IV and sure enough, the feeling evaporated.

That was the last time I felt nauseous in the hospital..in fact, I was eating pretty good meals by the time I left ten days later.

LindaRacine
03-07-2010, 04:04 PM
My surgery is scheduled for April 22. I know this is a minor worry, but I get nausea so very easy and after shoulder surgery years ago, I was sick as soon as I woke up. The thought of throwing up with medal rods in my back is frightening. They are telling me they can control this with anti-nausea medicine. Has this worked for others that have had surgery and get sick easy? Thanks in advance for your input.

Yes, I had the same concern. I told the anesthesiologist prior to my surgery, and had absolutely no nausea. I always thought it was the anesthesia, but I've since discovered it was actually morphine and/or demerol, both of which make me super nauseated.

--Linda

ADMoul
03-07-2010, 04:06 PM
My stomach felt pretty rough the first few days although not to the point of actually throwing up. Because I had received so many units of blood and fluids, I just felt so distended and bloated. I still (a month post op) have some belly bloating and ankle swelling although it certainly hasn't interfered with my appetite. (So much for the 20 lb. weight loss, LOL.) As others have said, I think they can control nausea effectively through your IV meds. What surpised me was the hospital gave me a regular diet from the get-go--when all I wanted was sprite and soft food. I know institutional food is bad, but NYU's was just horrible. I've been making up for it ever since!

ShariMSU
03-07-2010, 09:09 PM
Thank you all for sharing your thoughts and experiences. I feel I can check this minor worry off my list. Thanks for the smiles. This is such a good feeling to have a community that can share. Thank you again!